I don't know anything about going off of lexapro either, but have weaned of xanax several times and know that sometimes that has caused my anxiety to increase for a while, but it always mellows back out. Try to use some cbt and positive thinking to keep yourself calm. I agree with nanners that you should keep on your weaning schedule and use the xanax as needed. A small setback doesn't necessarily mean that your anxiety will come back full force...setbacks are a part of the anxiety process. Hang in there and do come back when you need more support!
I know it is tough weaning off of the SSRIs/SSNIs.May I sugest that if your feeling anxious at 2/3 of a pill, you hold at that for a week and then start to drop down again. It will give your body a chance to adjust to the lower dosage and yes I agree use your Xanax if you need to without feeling guilty.
Please remember I am not a professional.
Glad to hear you going to the Doctors and yes do ask about costochondritis. Many people will present to the ER with this pain believing they may be having a heart attack so it can be painful as well as alarming.